MAUDE Adverse Event Report: VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89000
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient information was unsuccessful as the facility declined to provide the information.Additional information obtained indicated no damage was observed during prep.Resistance was felt.All portions of the device appeared accounted for after removal from the patient.Catheter device was removed as a system.Treatment was completed by the procedure.The implant or explant dates are not applicable to this device.The returned device was received in three pieces with the guide wire still attached.The inner telescope was broken near the telescope proximal strain relief.The proximal shaft was also broken at 98mm distal to the distal telescope strain relief.There was indentation near the proximal end break of the shaft and the guidewire was stuck at this location.The shaft was flattened at the distal and proximal end breaks, indicating that the shaft was kinked prior to the separation.Device manipulation, impact and applied pressure associated with use can affect the integrity of the device.Unfortunately, we could not conclusively determine when or how the damage occurred the instructions for use (ifu) warns, do not advance the catheter if resistance is encountered.The catheter should never be forcibly inserted into lumens narrower than the catheter body or forced through a tight stenosis.The ifu cautions the device is a delicate scientific instrument and should be treated as such.The ifu contraindicates use in vessels with severe arterial calcification.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported during a coronary therapeutic procedure that during insertion prior to cross[ing] the severely calcified lesion inside the body the catheter was trapped and could not be moved back.The inner catheter (drive cable, etc.) was removed from the connector and a gw (guide wire) was inserted into the outer catheter from the connector.The gw and the catheter were removed together as a system from the body.There was no patient injury.Vessel: #7 / calcification: severe.This event is being reported because additional intervention was required to remove the catheter device.

Brand Name
REVOLUTION 45MHZ IVUS IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7089479
Report Number2939520-2017-00088
Device Sequence Number16551522
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)180630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number89000
Device Catalogue Number8505000001
Device Lot Number0035 50104904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;